MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL

CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL
Model Number HM14UK
Medical Device Problem Codes Unsealed Device Packaging (1444); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common device name: catheter, urological.Age: 81 years.Complainant email: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092; manufacturing site: 3005471919.
 
Event or Problem Description
It was reported "it looks like the way the catheter was sealed was misaligned and sealed too close to the catheter itself." end user's wife "thinks it is the heat from sealing that caused the catheter to stick to the packaging which she said is halfway at the bend in the catheter.Catheter is sticking before and after busting water sachet.She also said the seal misaligned is causing it to leak at bottom prior to opening packaging after bursting water sachet because it wasn't completely sealed at bottom/ tip end.She said it will leak out the bottom making a mess prior to opening packaging.She said it has been "hit or miss" in this box, some will stick and leak others will just stick and not leak or leak and not stick to packaging.Some are ok too.They are trying to remove them from packaging right after bursting water sachet as well after water has ran along all of catheter.They have been using the ones that they have been able to get unstuck.No different feel in urethra vs ones that do not have defect if they can get them unstuck/ no pain with use.No harm reported.".
 
Additional Manufacturer Narrative
The supplier used causality analysis during investigation.Finding are as below: 1.Photos of unqualified products are not provided, so they could not know the exact situation.They think there may be some wrinkles on the paper.After sealing with film, the edge wrinkle part is slight, the worker did not check it carefully, so the unqualified item was not picked out.Then, these unqualified items are send to customer.2.For ¿¿catheters stick to package¿¿ issue, they think there may be some workers handled catheters right after disinfected their hands.Their hands are not dry completely, so some part on catheters are damp because of hands and stick to package.Conclusion: this is human error.The supplier states the following retraining will be performed: 1.We will re-train workers who handle the hnc outer box packing and make sure they understand the checking requirements; re-train workers of the hnc blister packing line and make sure they understand the requirement.2.Re-train workers of hnc blister packing line, hand dry is requested after hand disinfection, so catheters will not be effected by the hand damp.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 3005471919.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key16639374
Report Number1049092-2023-00035
Device Sequence Number17501421
Product Code KOD
UDI-Device Identifier00815947020505
UDI-Public815947020505
Combination Product (Y/N)N
Initial Reporter StateSC
PMA/510(K) Number
K080881
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/28/2025
Device Model NumberHM14UK
Device Lot Number22610003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer08/22/2023
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale